Hail, Caddo
- When
- May 26, 6:15 PM CST
- Where
- Caddo County, 0.69 mi N of Greenwood
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 32.440, -93.970
Penny sized hail was reported between Keithville and Greenwood, Louisiana.
An upper level trough moved through the region during the late afternoon and evening hours of May 26th. This system had enough cold air aloft associated with it that large hail fell with some of the thunderstorm activity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level trough moved through the region during the late afternoon and evening hours of May 26th. This system had enough cold air aloft associated with it that large hail fell with some of the thunderstorm activity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 5:46 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 646 PM CDT TUE MAY 26 2015 .AVIATION UPDATE... VFR CONDITIONS CONTINUE TO PREVAIL AT THE TAF SITES THIS AFTERNOON. HOWEVER...ISOLATED TO SCATTERED CONVECTION IS DEVELOPING MAINLY NORTH AND NORTHEAST OF KLFK...WITH ISOLATED SHOWERS OR THUNDERSTORMS POSSIBLE IN THE VICINITY OF KTYR...KGGG...KSHV...KMLU...AND KELD BETWEEN 00Z AND 04Z. EXPECT MVFR CIGS TO RETURN AFTER 08Z TONIGHT ACROSS MOST OF THE AREA...WITH THESE CIGS LIFTING AFTER 16Z. && .PREV DISCUSSION... /ISSUED 437 PM CDT TUE MAY 26 2015/ DISCUSSION... THIS AFTERNOON A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE EXTENDED SOUTH INTO THE FOUR STATES REGION WITH SMALL SCALE DISTURBANCES MOVING ALONG IN THE NEARLY WESTERLY FLOW...WHICH HAVE HELPED THE WARMING TEMPERATURES AND AVAILABLE MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A STRONGER DISTURBANCE MOVING INTO THE BACK SIDE OF THE TROUGH ACROSS WESTERN OKLAHOMA AND INTO NORTH TEXAS WAS HELPING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE DRY LINE ACROSS TEXAS AND OKLAHOMA. THIS FEATURE WILL MOVE EAST ALONG THE RED RIVER OVERNIGHT AND AWAY FROM THE FOUR STATE REGION ON WEDNESDAY. HAVE INCLUDED THE HIGHER POPS FOR TONIGHT INTO WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE UPPER FEATURE. IN AN WEAKLY AMPLIFIED UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO TEXAS AND THE EASTERN ROCKIES AND INTO THE PLAINS FOR LATE WEDNESDAY. FOR THE REST OF THE FORECAST PERIODS WILL HAVE THE HIGHER RAIN CHANCES WITH PASSING DISTURBANCES INTO THE RIDGE ALOFT WITH A STRONGER LONGWAVE TROUGH DROPPING ACROSS THE WESTERN STATES. WITH THIS DIRTY RIDGE LASTING INTO THE WEEKEND AND A SERIES OF FEATURES MOVING INTO THE RIDGE AND ACROSS THE FORECAST WILL KEEP HIGH RAIN CHANCES THROUGH THE EXTENDED. DURING THE MIDDLE OF THE WEEKEND A SPLIT FLOW WILL PROVIDE A TROUGH OF LOW PRESSURE OVER THE CENTRAL PARTS OF THE COUNTRY AND A SERIES OF SHORT WAVES OVER THE CENTRAL GULF COAST AREA. HIGHS WILL BE REMAINING IN THE 80/S WHILE LOWS WILL BE MAINLY IN THE MID 60/S TO LOWER 70/S. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 85 70 87 70 / 20 30 40 20 MLU 84 69 87 70 / 20 30 40 20 DEQ 82 66 85 69 / 20 40 40 30 TXK 82 68 86 69 / 20 30 40 30 ELD 82 68 87 69 / 20 30 40 30 TYR 84 71 87 71 / 20 30 40 20 GGG 85 71 87 71 / 20 30 40 20 LFK 85 72 88 72 / 30 30 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES...NONE. && 28/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1250 PM CDT TUE MAY 26 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1250 PM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY FROM THE LOWER TOLEDO BEND COUNTRY OF DEEP EAST TEXAS INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. BRIEF HEAVY RAINFALL WILL BE POSSIBLE BEFORE ANY REDEVELOPMENT DIMINISHES THIS EVENING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP ALONG THE MIDDLE RED RIVER VALLEY THIS EVENING...AND SPREAD EAST INTO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY SOUTHWEST ARKANSAS LATE. BRIEF HEAVY RAINFALL WILL BE POSSIBLE SHOULD THESE STORMS AFFECT THESE AREAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. SHOWERS AND THUNDERSTORMS MAY INCREASE IN COVERAGE FRIDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE DRIFTS EAST INTO THE SOUTHERN PLAINS AND FOUR STATE REGION. DAYTIME HEATING WILL PRODUCE ENOUGH INSTABILITY SUCH THAT ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BOGATA 33.47N 95.21W
05/25/2015 RED RIVER TX EMERGENCY MNGR
BOGATA HAS ROOF DAMAGE... TREES UPROOTED... LARGE AND
SMALL TREES SNAPED AND TREE LIMBS DOWN... AND SOME
STRUCTURAL DAMAGE TO HOME AND BUSINESSES. DAMAGE IS
ERRATIC THGOUGHOUT THE CITY.
&&
EVENT NUMBER SHV1500538
27PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG AVERY 33.55N 94.78W
05/25/2015 RED RIVER TX EMERGENCY MNGR
IN A LINE APPROXIMATLY 10 MILES LONG TREES WERE TWISTED
AND SNAPPED... DEBRIS THROWN INTO ONE HOME WITH CARPORT
RIPPED AWAY FROM THE HOME... ROOF PEELED ON ANOTHER
HOME... AND MULTIPLE SITES OF LARGE TREES BROKEN AND
SNAPPED... AS WELL AS DOWN POWER LINE IN THREE
LOCATIONS.
&&
EVENT NUMBER SHV1500539
27The Shreveport radar (KSHV), 12 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
5 hail. Local standard time, as filed.
Penny sized hail was reported between Keithville and Greenwood, Louisiana.
One inch hail was reported on the northwest side of Shreveport.
Quarter sized hail fell at the NWS office in Shreveport, La.
Golfball sized hail fell on the northwest side of town.
Quarter size hail was reported in Bossier City, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569854, 569855, 569856, 569857, 569858.